Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 170, NWS Raleigh, NC

July 13, 2015Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2015, 9:54 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 9:54 PM EDT (01:54 UTC)
Expired
Jul 13, 2015, 11:15 PM EDT
In force
81 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 141 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS52 KRAH 140154
SVRRAH
NCC007-153-140315-
/O.NEW.KRAH.SV.W.0170.150714T0154Z-150714T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1115 PM EDT

* AT 954 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES
  SOUTH OF ALBEMARLE TO NEAR ANSONVILLE TO 6 MILES NORTHWEST OF
  PAGELAND...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKINGHAM...WADESBORO...HAMLET...HOFFMAN...STURDIVANTS...
  POLKTON...ELLERBE...DOBBINS HEIGHTS...LILESVILLE AND MORVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3503 8030 3509 8021 3507 7991 3509 7958
      3507 7957 3506 7954 3501 7954 3499 7957
      3496 7959 3491 7956 3485 7963 3482 7962
      3482 7963 3480 7972 3482 8032
TIME...MOT...LOC 0154Z 307DEG 25KT 3518 8010 3506 8015 3482 8048 

$$

77
2 follow-up statements
897 
WWUS52 KRAH 140247
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT MON JUL 13 2015

NCC007-153-140315-
/O.CON.KRAH.SV.W.0170.000000T0000Z-150714T0315Z/
RICHMOND NC-ANSON NC-
1047 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR RICHMOND AND SOUTHEASTERN ANSON COUNTIES...

AT 1046 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF HAMLET TO ROCKINGHAM TO 8 MILES NORTH OF WALLACE...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...
LILESVILLE...MCFARLAN...DIGGS...EAST ROCKINGHAM AND BLEWETT FALLS
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3507 7991 3509 7958 3507 7957 3506 7954
      3501 7954 3499 7957 3496 7959 3491 7956
      3485 7963 3482 7962 3482 7963 3480 7972
      3481 7997 3498 7998 3506 8015 3509 8017
TIME...MOT...LOC 0246Z 286DEG 22KT 3503 7973 3492 7979 3485 7987 

$$

77
040 
WWUS52 KRAH 140257
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT MON JUL 13 2015

NCC007-140306-
/O.CAN.KRAH.SV.W.0170.000000T0000Z-150714T0315Z/
ANSON NC-
1057 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3481 7992 3486 7990 3487 7987 3490 7985
      3495 7987 3498 7987 3501 7990 3504 7988
      3507 7991 3509 7958 3507 7957 3506 7954
      3501 7954 3499 7957 3496 7959 3491 7956
      3485 7963 3482 7962 3480 7971
TIME...MOT...LOC 0256Z 265DEG 18KT 3494 7977 

$$

NCC153-140315-
/O.CON.KRAH.SV.W.0170.000000T0000Z-150714T0315Z/
RICHMOND NC-
1057 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR RICHMOND COUNTY...

AT 1056 PM EDT....DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 
MPH. THIS STORM WAS LOCATED OVER ROCKINGHAM...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...HOFFMAN...ELLERBE...DOBBINS HEIGHTS...DIGGS...
EAST ROCKINGHAM...SANDHILLS GAME LAND AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3481 7992 3486 7990 3487 7987 3490 7985
      3495 7987 3498 7987 3501 7990 3504 7988
      3507 7991 3509 7958 3507 7957 3506 7954
      3501 7954 3499 7957 3496 7959 3491 7956
      3485 7963 3482 7962 3480 7971
TIME...MOT...LOC 0256Z 265DEG 18KT 3494 7977 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:01 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 13, 8:01 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT MON JUL 13 2015

.SYNOPSIS...AN INCREASINGLY ACTIVE NORTHWEST FLOW ALOFT WILL
BRING A SERIES OF DISTURBANCES ACROSS THE REGION THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM MONDAY...

A SERIES OF DISTURBANCES ALOFT WILL CAUSE A L/W TROUGH TO AMPLIFY
OVER THE EASTERN U.S. THROUGH MID WEEK. THIS AMPLIFICATION WILL LEAD
TO AN INCREASE CHANCE FOR ACTIVE CONVECTIVE WEATHER ACROSS CENTRAL
NC THIS PERIOD.

REST OF THE AFTERNOON AND TONIGHT... SCATTERED CONVECTION WILL
PERSIST THROUGH THIS AFTERNOON IN VICINITY OF A DIFFERENTIAL HEATING
BOUNDARY OVER THE SANDHILLS EXTENDING INTO THE EASTERN PIEDMONT. THE
SLY LOW LEVEL FLOW IS FEEDING MODERATELY UNSTABLE AIR MASS INTO THIS
BOUNDARY. THE INSTABILITY AXIS AT MID AFTERNOON EXTENDS FROM THE
TRIAD INTO THE SOUTHERN PIEDMONT...SO EXPECT THE SCATTERED STORMS TO
EVENTUALLY GENERATE/BUILD WESTWARD INTO THIS SECTION OF THE FORECAST
AREA BY LATE THIS AFTERNOON-EARLY EVENING. EFFECTIVE SHEAR
RELATIVELY WEAK IN THIS REGION SO ORGANIZED BANDS OF CONVECTION
APPEAR TO BE MINIMAL LATE THIS AFTERNOON/EARLY EVENING. STORMS WHICH
EXHIBIT SUSTAINED UPDRAFTS AND ASSOCIATED PRECIP LOADING WILL HAVE
THE THREAT TO PRODUCE LOCALLY STRONG/DAMAGING WIND GUSTS WHEN THE
PRECIP LOAD DESCENDS TO THE SURFACE. THIS THREAT APPEARS TO BE
HIGHEST OVER THE WESTERN AND SOUTHERN PIEDMONT WHICH HAS SEEN THE
MOST HEATING TODAY.

LATER TONIGHT (AFTER 02Z-4Z)...CONVECTIVE COMPLEX CURRENTLY CROSSING
SOUTHERN OH-NORTHERN KY WILL BE APPROACHING OUR NW COUNTIES.
MAJORITY OF WRF MODELS DISSIPATE THIS COMPLEX AS IT MOVES SEWD INTO
OUR REGION...THOUGH THE PAST FEW RUNS OF THE HRRR DRAGS THIS SYSTEM
(THOUGH IN SOMEWHAT WEAKER FORM) ACROSS THE REGION. GFS HAS HAD A
STRONG SIGNAL THE PAST FEW RUNS A WELL...BRING THIS SYSTEM THOUGH
OVERNIGHT. THUS...WILL MAINTAIN A HIGH END CHANCE OF CONVECTION
ACROSS MOST OF THE PIEDMONT.

EFFECTIVE BULK SHEAR EXPECTED TO INCREASE TO BETWEEN 20-30KTS WITH
MLCAPE 400-800J/KG. THIS SUGGEST A CHANCE FOR ORGANIZED CONVECTION
IN THE FORM OF BROKEN BANDS WITH SOME BOWING FEATURES POSSIBLE.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 335 PM MONDAY...

...RISK OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS
PROBABLE TUESDAY NIGHT...

CONVECTIVE DEBRIS CLOUDINESS AND LINGERING SHOWERS OVER THE COASTAL
PLAIN WILL GRADUALLY MOVE OUT OR DIMINISH BY LATE MORNING. HEATING
OF THE MOIST AIR MASS WILL GENERATE A MODERATELY UNSTABLE ATMOSPHERE
BY AFTERNOON. A STEADY SW WIND AROUND 10KTS WITH GUSTS NEAR 20KTS
WILL PUSH AFTERNOON TEMPS WELL INTO THE 90S. NOT SEEING MUCH IN THE
MANNER OF A MECHANISM ALOFT TO TRIGGER ORGANIZED CONVECTION IN THE
AFTERNOON THOUGH PULSE TYPE THUNDERSTORMS A DEFINITE POSSIBILITY.

BULK SHEAR WILL BEGIN TO INCREASE LATE IN THE DAY...AND MORE SO
TUESDAY NIGHT AS A MID LEVEL 45-50KT ROUNDS THE BASE OF THE TROUGH.
THIS ENHANCED SHEAR WILL RESULT IN EFFECTIVE BULK SHEAR 30-40KTS. A
S/W RESPONSIBLE FOR CONVECTION EXPECTED TO FIRE OVER THE UPPER
MIDWEST THIS EVENING WILL INITIATE/SUSTAIN THIS CONVECTIVE COMPLEX
ACROSS CENTRAL NC. DUE TO THE STRONG HEATING EXPECTED TUESDAY
AFTERNOON...EXPECT DECENT LOW LEVEL LAPSE RATES TO PERSIST WELL INTO
THE EVENING HOURS. THE ENHANCED LOW LEVEL LAPSE RATES ALONG WITH THE
ABNORMALLY STRONG BULK SHEAR SUGGEST A GOOD PROBABILITY OF DAMAGING
WINDS WITH THE STRONGER/SEVERE STORMS. AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT. THIS SEVERE WEATHER EPISODE MAY PERSIST WELL
INTO THE OVERNIGHT/PRE-DAWN HOURS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...

THE UPPER TROUGH AXIS AND ASSOC SFC BOUNDARY ARE PROGGED TO MOVE
EAST OF I-95 BY 18Z WED...SO LOOK FOR PRECIP CHANCES TO WIND DOWN
DURING THE MORNING TO MID-DAY PERIOD WED. WITH THE AIRMASS CHANGE
LAGGING...HIGHS ON WED SHOULD STILL REACH THE LOW-MID 90S.

HIGH PRESSURE IN THE WAKE OF THE FRONT WILL BUILD INTO NC FOR THU
AND FRI...PROVIDING FAIR WEATHER AND COOLER TEMPS WITH READINGS NEAR
OR PERHAPS A FEW DEGREES BELOW NORMAL.

RAIN CHANCES WILL INCREASE BACK TO CLIMO AND PERHAPS ABOVE CLIMO
OVER THE WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE CENTER OVER THE
LOWER MISS VALLEY MOVES WEST AND A SERIES OF SHORT WAVES ROUND THE
RIDGE TOP AND DROP SOUTHEAST ACROSS THE CAROLINAS. TEMPS DURING THIS
TIME WILL MODERATE BACK ABOVE NORMAL BY THE END OF THE WEEKEND AND
INTO MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 755 PM MONDAY...

AN ACTIVE WEATHER PATTERN ACROSS THE EASTERN U.S. WILL RESULT IN
PERIODS OF CONVECTION ACROSS CENTRAL NC THROUGH WEDNESDAY AND
ASSOCIATED MVFR/IFR CONDITIONS DUE TO CEILINGS AND HEAVY RAIN
SHOWERS. ASIDE FROM THE CONVECTION...EXPECT VFR CONDITIONS.

A LINE OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS CENTRAL NC
THIS EVENING INTO EARLY TUESDAY MORNING. EXPECT WE WILL SEE SOME
SCATTERED SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE LINE ACROSS
THE PIEDMONT... MAINLY AFFECTING KGSO/KINT. AS THE LINE OF STORMS
MOVES ACROSS A GIVEN LOCATION EXPECT WE WILL SEE WIND GUSTS AT LEAST
INTO THE 25 TO 40 KT RANGE... WITH SOME HIGHER GUSTS. EXPECT THE
LINE WILL BEGIN TO MOVE INTO NORTHWESTERN PORTIONS OF CENTRAL NC BY
AROUND 9 PM... THEN QUICKLY PROGRESSING EAST AND SOUTHWARD. PATCHY
SUB-VFR CONDITIONS WILL BE POSSIBLE IN THE WAKE OF THE CONVECTIVE
LINE EARLY TUESDAY MORNING UNTIL AROUND SUNRISE TO MID MORNING.
EXPECT WIND WILL INCREASE OUT OF THE SOUTHWEST ON TUESDAY BY MID TO
LATE MORNING INTO THE 10 TO 15 MPH RANGE... WITH SOME GUSTS OF UP TO
25 MPH (TO MAYBE EVEN 30 MPH) BY TUESDAY AFTERNOON. ANOTHER ROUND OF
STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE TUESDAY INTO
TUESDAY NIGHT. HOWEVER... WILL NOT INCLUDE ANY MENTION IN THE TAF AT
THIS TIME GIVEN THE BEST COVERAGE IS EXPECTED NEAR THE END OF THE
TAF PERIOD AND BEYOND.

FOR THURSDAY THROUGH SATURDAY...EXPECT A RETURN TO A MORE TYPICAL
SUMMER PATTERN WITH EXTENDED PERIODS OF VFR CONDITIONS WITH ISOLATED
CONVECTION HIGHLY PROBABLE IN THE AFTERNOON-EARLY EVENING HOURS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES/CBL
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...77/WSS
Hazardous weather outlook, Jul 13, 6:33 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT MON JUL 13 2015

NCZ007>010-021>026-038>041-073>077-083>086-088-142245-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
633 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL
BE POSSIBLE. A BRIEF TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-078-089-142245-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
633 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS EVENING OR
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. THE NEAR STORM ENVIRONMENT IS FORECAST TO BE FAVORABLE
FOR LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. A BRIEF
TORNADO OR TWO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 13, 6:30 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT MON JUL 13 2015

NCZ073-132315-
STANLY NC-
630 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN STANLY
COUNTY UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDLAND...OR 15 MILES NORTH OF MONROE...
MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCUST AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3521 8048 3527 8045 3519 8030 3518 8031
      3517 8035 3517 8039 3516 8041 3517 8042
      3516 8044 3517 8047 3517 8049 3519 8051
TIME...MOT...LOC 2228Z 318DEG 7KT 3520 8050

77
Special weather statement, Jul 13, 7:12 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON JUL 13 2015

NCZ038-039-140015-
RANDOLPH NC-DAVIDSON NC-
712 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN RANDOLPH
AND EAST CENTRAL DAVIDSON COUNTIES UNTIL 815 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT
25 MPH.

HEAVY RAIN... HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...ULAH...MARTHA AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAK••••••••ENED TREES
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3580 8009 3567 7955 3565 7955 3551 7975
      3555 7996 3563 8009
TIME...MOT...LOC 2311Z 304DEG 20KT 3569 8003

77
Special weather statement, Jul 13, 7:18 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT MON JUL 13 2015

NCZ021>023-140015-
GUILFORD NC-ALAMANCE NC-FORSYTH NC-
718 PM EDT MON JUL 13 2015

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
GUILFORD...ALAMANCE AND FORSYTH COUNTIES THROUGH 815 PM...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH GREENSBORO... MOVING SOUTHEAST AT 20
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST YADKIN
COUNTY... MOVING SOUTHEAST AT 20 MPH INTO THE RURAL HALL AND
PFAFFTOWN AREAS.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3614 8044 3621 8045 3626 8042 3623 7926
      3591 7926 3585 7924 3584 7944 3586 7954
      3590 7955 3592 8005 3601 8004 3603 8014
      3603 8021 3600 8022 3600 8032 3597 8040
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2315Z 295DEG 18KT 3599 7977

PWB
Local storm report, Jul 13, 8:41 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
841 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     1 NNE WALKERTOWN        36.18N  80.15W
07/13/2015                   FORSYTH            NC   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN
            HALF OF THE COUNTY.

0830 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
07/13/2015  M69 MPH          GUILFORD           NC   ASOS

            GSO ASOS REPORTS 69 MPH WIND GUST.

&&

EVENT NUMBER RAH1500886 RAH1500887

KC
Local storm report, Jul 13, 9:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
935 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     6 N MARTHA              35.70N  80.02W
07/13/2015                   RANDOLPH           NC   911 CALL CENTER

            TREES IN ROADWAY.

&&

CORRECTED REMARKS

EVENT NUMBER RAH1500888

R
Local storm report, Jul 13, 9:39 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     TSTM WND DMG     UNION RIDGE             36.22N  79.38W
07/13/2015                   ALAMANCE           NC   911 CALL CENTER

            NUMEROUS DOWNED TREES AND POWER LINES IN THE UNION
            RIDGE AND PLEASANT GROVE AREAS.

&&

EVENT NUMBER RAH1500889

R

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford70 min
Jul 13, 8:28 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Stanly62 min
Jul 13, 8:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person65 min
Jul 13, 8:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Randolph74 min
Jul 13, 9:08 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly67 min
Jul 13, 9:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange72 min
Jul 13, 9:28 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Randolph, Richmond77 min
Jul 13, 9:38 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person70 min
Jul 13, 9:42 PM EDTSevere Thunderstorm WarningRAHChatham67 min
Jul 13, 10:25 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond42 min
Jul 13, 10:39 PM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren81 min
Jul 13, 11:05 PM EDTSpecial Weather StatementRAHFranklin, Harnett, Johnston, Lee, Nash, Vance and 2 more85 min
Jul 13, 11:34 PM EDTSpecial Weather StatementRAHCumberland, Sampson56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.